Alert archive / New Jersey / Areal Flood Advisories in 2012

Areal Flood Advisory 195, NWS Philadelphia/Mount Holly

September 4, 2012Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 4, 2012, 4:44 AM EDT for Ocean County, New Jersey. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2012, 4:44 AM EDT (08:44 UTC)
Expired
Sep 4, 2012, 6:52 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 4, 4:30 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 4, 4:30 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT TUE SEP 4 2012

.SYNOPSIS...
A WARM FRONT EXTENDED EASTWARD FROM LOW PRESSURE IN THE OHIO
RIVER VALLEY TO MARYLAND AND DELAWARE AND THE ADJACENT COASTAL
WATERS EARLY THIS MORNING. THE LOW IS FORECAST TO DRIFT TO THE
NORTHEAST AND IT SHOULD PULL THE FRONT SLOWLY TO THE NORTH DURING
TODAY AND TONIGHT. AS THE LOW REACHES THE VICINITY OF MAINE AND
CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT, IT IS EXPECTED TO
PULL A TRAILING FRONTAL BOUNDARY THROUGH OUR REGION. A COLD FRONT
FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON FRIDAY FOLLOWED
BY WEAK HIGH PRESSURE. SLOW MOVING LOW PRESSURE AND A FRONTAL
BOUNDARY FROM THE WEST MAY INFLUENCE OUR REGION OVER THE WEEKEND
AND INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CNVTV ACTVTY DEFINITELY INCREASED DURG LATE EVE INTO THE
OVERNIGHT HOURS. IT HAS BEEN ORIENTED IN A MAINLY W-E BAND ACROSS
SRN AND SE PA INTO SRN NJ. NOT EXACTLY CLEAR WHAT IS DRIVING THIS
LATEST ROUND EXCEPT THAT THE AMS CONTS TO BE VERY MOIST AND SMWHT
UNSTABLE... ESPCLY ACRS THE CNTRL AND SRN PARTS OF OUR FCST AREA.
LATEST RAP MODEL DOES SHOW GOOD UVV OVER THE AREA. STORMS ARE
PRODUCING LCLLY HVY RAIN AND SOME FLOODING...BUT FORTUNATELY THE
WORST OF IT SEEMS TO BE OVER SMWHT SPARSELY POPULATED AREAS IN SRN
NJ.

CNVTN IS EXPECTED TO CONT FOR A FEW MORE HRS WITH PERHAPS A SLOW
NWD SHIFT. OTRW HAVE GENLY MAINTAINED THE CURRENT FCST WITH LIKELY
POPS FOR MOST OF THE AREA THROUGH TUESDAY. ELY WINDS EARLY THIS
MORN SHOULD INCR AND BECOME SLY BY AFTN. MAX TEMPS ARE A BLEND OF
MAV/MET GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
LOW PRES OVER ERN OH IS FCST TO TRACK NEWD INTO UPSTATE NY DURG
THIS PD...WITH A CDFNT TRAILING SWWD. HWVR OUR FCST AREA WILL
REMAIN IN THE MOIST TROPICAL AMS AHD OF THE FNT AND THUS THE
POTENTIAL FOR HEAVY SHOWERS AND TSTMS WILL CONT. THERE SHOULD BE
ENOUGH OF A PRES GRADIENT TO MAINTAIN LIGHT SLY WINDS OVERNIGHT.
MIN TEMPS SHOULD BE SIMILAR TO EARLY THIS MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ON WEDNESDAY MORNING, THE AXIS OF DEEP MOISTURE WILL EXTEND
THROUGH OUR FORECAST AREA. PRECIPITABLE WATER VALUES SHOULD BE IN
EXCESS OF 2 INCHES AT MOST LOCATIONS. A LOW LEVEL JET IS EXPECTED
TO EXTEND FROM THE CAROLINAS TO NEW ENGLAND AT THAT TIME. BOTH
FEATURES ARE ANTICIPATED TO DRIFT EASTWARD ON WEDNESDAY. HOWEVER,
THE THREAT OF HEAVY RAIN WILL REMAIN THROUGH MUCH OF THE DAY,
DECREASING SLOWLY FROM WEST TO EAST. AS A RESULT, THE FLASH FLOOD
WATCH WILL BE EXTENDED INTO WEDNESDAY EVENING.

A MID LEVEL SHORT WAVE OVER THE DAKOTAS EARLY THIS MORNING IS
FORECAST TO WORK ITS WAY TO THE EAST. THE FEATURE IS EXPECTED TO
PASS OVERHEAD FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IT
WILL HELP TO KICK THE DEEP MOISTURE OFF THE COAST ON WEDNESDAY
NIGHT, FURTHER DECREASING THE POTENTIAL FOR HEAVY RAIN IN OUR
REGION.

FOR THURSDAY, THERE WILL REMAIN SOME INSTABILITY IN OUR REGION AS
ANOTHER MID LEVEL SHORT WAVE APPROACHES FROM THE NORTHWEST. AS A
RESULT, WE WILL KEEP THE MENTION OF A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE SHORT WAVE IS EXPECTED TO PASS OVERHEAD ON
THURSDAY AFTERNOON. A SURFACE COLD FRONT ASSOCIATED WITH THE
FEATURE SHOULD ARRIVE FOR LATE THURSDAY NIGHT AND EARLY FRIDAY.
WEAK HIGH PRESSURE AND DRY AIR ARE EXPECTED TO FOLLOW FOR FRIDAY
INTO FRIDAY NIGHT.

A MID LEVEL TROUGH IS ANTICIPATED TO DIG OVER THE EASTERN HALF OF
THE COUNTRY FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEW
WEEK. CONDITIONS ARE FORECAST TO BECOME UNSETTLED AGAIN DURING
THAT PERIOD WITH A CHANCE OF PRECIPITATION.

TEMPERATURES MAY BE SLIGHTLY ABOVE NORMAL FOR WEDNESDAY THROUGH
FRIDAY AND NEAR NORMAL FOR SATURDAY THROUGH MONDAY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

IFR CIGS SHOULD PREVAIL OVERNIGHT BUT VSBYS WILL REMAIN HIGH...
EXCEPT IN HEAVY SHOWERS OR ISOLD TSTMS. THESE CONDS WILL PERSIST
INTO TUE MORNING BUT SHOULD IMPROVE SMWHAT BY MID MORNING. MAINLY
VFR CONDS ARE EXPECTED BY TUE AFTN. HWVR...SHWRS/TSTMS FROM TIME
TO TIME WILL RESULT IN PERIODS OF MVFR TO IFR CIGS/VSBYS BUT IN
GENERAL THESE SHOULD NOT LAST VERY LONG AT ANY GIVEN SITE. TAFS
WILL BE UPDATED BASED ON SHORT-TERM FCSTS WITH AS MUCH LEAD TIME
AS POSSIBLE.

WINDS OVERNIGHT WILL BE LIGHT ELY BUT ARE FCST TO BECOME SLY BY
MID DAY TUE AND BECOME A LITTLE STRONGER.

OUTLOOK...
WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF THUNDERSTORMS. THERE
IS THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED
BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN MORNING FOG, HAZE AND LOW CLOUDS.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR.

SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SELY WINDS OVER THE COASTAL WATERS WILL BECOME MORE SLY TODAY AS
THE FNTL BNDRY ACROSS DELMARVA GRDLY LIFTS NWD. WINDS AND SEAS ARE
EXPECTED TO INCREASE A BIT TONIGHT AND COULD APPROACH SCA CONDS AT
TIMES. SITN APPEARS MARGINAL HWVR SO WILL HOLD OFF ISSUING ANY
ADVISORIES FOR NOW. SCATTERED SHOWER AND TSTM ACTVTY WILL CONT WITH
LCLLY POOR VSBYS AND HIGHER WINDS NEAR TSTMS.

OUTLOOK...
A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS
OF DELAWARE AND NEW JERSEY DURING TODAY WITH ANOTHER FRONTAL
BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT
FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. WIND SPEEDS
AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE PERIOD.

FROM WEDNESDAY THROUGH SATURDAY, LONG PERIOD SWELLS FROM DISTANT
TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTAL WATERS
OF DELAWARE AND NEW JERSEY. WAVE HEIGHTS ON OUR OCEAN WATERS
SHOULD BE 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT
ADVISORY LIKELY.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT
LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD
WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NJZ015>019.
DE...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 4, 4:35 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT TUE SEP 4 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-050845-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
435 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ067>071-050845-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
435 AM EDT TUE SEP 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-050845-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
435 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT
LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD
WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-050845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
435 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:28 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Sep 4, 12:05 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Monmouth, Ocean4 hr
Sep 4, 1:25 AM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset4 hr
Sep 4, 1:34 AM EDTFlash Flood WarningPHIBurlington, Ocean6 hr
Sep 4, 1:55 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester4 hr
Sep 4, 3:41 AM EDTAreal Flood AdvisoryPHIBurlington, Camden2 hr
Sep 4, 3:48 AM EDTAreal Flood AdvisoryPHIOcean3 hr
Sep 4, 4:55 AM EDTSmall Craft AdvisoryPHI47 hr
Sep 4, 6:47 AM EDTAreal Flood WarningPHIBurlington, Ocean3 hr
Sep 4, 12:08 PM EDTAreal Flood WarningPHIAtlantic, Burlington, Camden, Mercer, Middlesex, Monmouth and 2 more4 hr
Sep 4, 12:15 PM EDTAreal Flood WarningPHIAtlantic, Camden, Cumberland, Gloucester, Salem106 min
Sep 4, 12:39 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean56 hr
Sep 4, 1:13 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean62 min
Sep 4, 1:36 PM EDTFlash Flood WarningPHIMonmouth, Ocean4 hr
Sep 4, 1:47 PM EDTFlash Flood WarningPHIBurlington, Camden, Gloucester, Mercer3 hr
Sep 4, 1:58 PM EDTSpecial Weather StatementPHIBurlington62 min
Sep 4, 2:11 PM EDTSpecial Weather StatementPHIMonmouth34 min
Sep 4, 2:22 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset, Warren4 hr
Sep 4, 2:59 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren61 min
Sep 4, 3:13 PM EDTTornado WarningPHIBurlington, Ocean32 min
Sep 4, 3:40 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren4 hr
Sep 4, 4:13 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean54 min
Sep 4, 4:37 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem3 hr
Sep 4, 6:02 PM EDTAreal Flood WarningPHIBurlington16 hr
Sep 4, 6:10 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester65 min
Sep 4, 6:30 PM EDTTornado WarningPHIBurlington, Camden30 min
Sep 4, 7:01 PM EDTAreal Flood WarningPHIBurlington, Camden, Gloucester55 min
Sep 4, 7:06 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren114 min
Sep 4, 7:15 PM EDTSpecial Weather StatementPHIMercer60 min
Sep 4, 7:33 PM EDTFlash Flood WarningPHIWarren6 hr
Sep 4, 12:13 AM EDTAreal Flood AdvisoryPHIChester111 min
Sep 4, 4:00 AM EDTFlash Flood WarningPHIBucks, Montgomery, Philadelphia84 min
Sep 4, 3:11 PM EDTRiver Flood WarningPHIDelaware50 min
Sep 4, 3:32 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton4 hr
Sep 4, 5:22 PM EDTSpecial Weather StatementPHIPhiladelphia53 min
Sep 4, 6:34 PM EDTSpecial Weather StatementPHILehigh56 min

Nearby

Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.